Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Atlanta, GA

January 7, 2007Cobb County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jan 7, 2007, 6:14 PM EST for Cobb County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2007, 6:14 PM EST (23:14 UTC)
Expired
Jan 7, 2007, 7:00 PM EST
In force
46 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Cobb County, GA

The radar

The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072314
SVRFFC
GAC067-080000-
/O.NEW.KFFC.SV.W.0023.070107T2314Z-070108T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COBB COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 700 PM EST

* AT 610 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF KENNESAW...MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARIETTA AND WHITEWATER.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3402 8474 3386 8471 3401 8442 3409 8461

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:41 PM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 7, 2:41 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EST SUN JAN 7 2007

.SHORT TERM...
WARM FRONT LIFTING NORTHWARD THROUGH NORTHERN GEORGIA THIS
AFTERNOON AS THE ASSOCIATED COLD FRONT PUSHES THROUGH
MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PASS THROUGH GEORGIA
DURING THE OVERNIGHT HOURS AND MOVING OFF THE GEORGIA COAST AFTER
12Z MONDAY. CURRENTLY BEST CHANCE OF SEVERE APPEARS TO BE ALONG
AND JUST AHEAD OF FRONT AS IT MOVES THROUGH...BUT LOSING HEATING
OF THE DAY...THE CHANCE IS REDUCED. ATMOSPHERE QUICKLY DRIES
BEHIND FRONT AND AREA OF HIGH PRESSURE BECOMES DOMINATE THROUGH
MONDAY NIGHT AS IT MOVES ACROSS THE SOUTHERN PLAINS.

.LONG TERM...
A TROUGH OF LOW PRESSURE PLUNGING THROUGH THE GREAT LAKES PUSHES
MOISTURE ALONG THE TENNESSEE-NORTHERN GEORGIA BORDER TUESDAY
MORNING...BUT SHOULD ONLY PROVIDE SOME CLOUDINESS TO THE AREA. THE
HIGH WILL CONTINUE TO BE DOMINATE THROUGH THURSDAY NIGHT AS THE
OTHER IMPULSES RIDE OVER THE TOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          47  55  35  54  29 /  80  10   5  10   5
ATLANTA         44  53  34  51  30 /  80   5   5   5   5
BLAIRSVILLE     42  48  31  45  26 /  80   5   5  20   5
CARTERSVILLE    43  53  27  50  26 /  80   0   5  10   5
COLUMBUS        50  61  33  58  29 /  80   5   0   5   5
GAINESVILLE     42  50  32  49  29 /  90   5   5  10   5
MACON           51  59  33  59  28 /  70  10   5   5   5
ROME            44  51  32  51  28 /  80   0   5  10   5
PEACHTREE CITY  46  54  29  53  25 /  80   5   5   5   5
VIDALIA         56  60  38  59  33 /  80  40   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

37

In the hours before

Special weather statement, Jan 7, 4:48 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EST SUN JAN 7 2007

GAZ004-005-012-019-072215-
448 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN FLOYD...GORDON...
WHITFIELD AND MURRAY COUNTIES UNTIL 515 PM EST...

AT 448 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM GREGORY TO 7 MILES
SOUTHWEST OF COOSA. THE LINE WAS MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS AROUND ONE INCH CAN BE EXPECTED OVER THE NEXT 30
MINUTES ACROSS FLOYD...GORDON...WHITFIELD AND MURRAY COUNTIES...
INCLUDING THE CITIES OF DALTON...GREGORY...COOSA...TILTON...EVERETT
SPRINGS...CISCO...ARMUCHEE...SUGAR VALLEY...CRANDALL...ETON...
AND OOSTANAULA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY
STREET FLOODING.

16
Special weather statement, Jan 7, 5:05 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EST SUN JAN 7 2007

GAZ019-020-030-031-041-042-072230-
505 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN
CARROLL...HARALSON...PAULDING...POLK...BARTOW AND FLOYD COUNTIES
UNTIL 530 PM EST...

AT 506 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM PINSON TO 13 MILES WEST
OF BOWDON. THE LINE WAS MOVING EAST AT 40 MPH.

WIND GUSTS TO 35 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE
EXPECTED IN THE NEXT 30 MINUTES ACROSS CARROLL...HARALSON...
PAULDING...POLK...BARTOW AND FLOYD COUNTIES. THIS WILL INCLUDE
THE CITIES OF
ROME...PINSON...SHANNON...LINDALE...TALLAPOOSA...CEDARTOWN...ADAIRS
VILLE AND FISH CREEK. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE
TEMPORARY STREET FLOODING.

16
Special weather statement, Jan 7, 5:24 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EST SUN JAN 7 2007

GAZ005>007-012-013-019-020-030-031-041-072300-
524 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN
HARALSON...PAULDING...POLK...BARTOW...PICKENS...FLOYD...GORDON...
GILMER...FANNIN AND MURRAY COUNTIES UNTIL 600 PM EST...

AT 524 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM OASIS TO 5 MILES SOUTH OF
FELTON. THE LINE WAS MOVING EAST AT 40 MPH.

WIND GUSTS TO 35 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE
EXPECTED OVER THE NEXT 30 MINUTES ACROSS HARALSON...PAULDING...POLK
...BARTOW...PICKENS...FLOYD...GORDON...GILMER...FANNIN AND MURRAY
COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY STREET
FLOODING.

16
Special weather statement, Jan 7, 5:33 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EST SUN JAN 7 2007

GAZ020-021-031-032-072315-
533 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PAULDING...COBB...
CHEROKEE AND BARTOW COUNTIES UNTIL 615 PM EST...

AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ACWORTH...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 615 PM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE ACWORTH...LEBANON AND
CHEROKEE.
Special weather statement, Jan 7, 5:50 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EST SUN JAN 7 2007

GAZ041-042-072315-
550 PM EST SUN JAN 7 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
CARROLL AND HARALSON COUNTIES UNTIL 615 PM EST...

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CARROLL AND HARALSON
COUNTIES UNTIL 615 PM EST...

AT 548 PM EST(448 PM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS FROM BREMEN TO 8 MILES WEST
OF TYUS. THE LINE WAS MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND RAINFALL AMOUNTS AROUND ONE INCH CAN BE
EXPECTED OVER THE NEXT 30 MINUTES ACROSS CARROLL AND HARALSON
COUNTIES. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS MAY CAUSE TEMPORARY
STREET FLOODING

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 5:43 PM ESTSevere Thunderstorm WarningFFCHeard, Troup47 min
Jan 7, 5:56 PM ESTTornado WarningFFCTroup34 min
Jan 7, 5:57 PM ESTSevere Thunderstorm WarningFFCPaulding33 min
Jan 7, 6:26 PM ESTTornado WarningFFCCoweta, Heard, Troup34 min
Jan 7, 6:55 PM ESTTornado WarningFFCCoweta35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.